MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE® TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DDEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE® TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DDEVICE WITH BONE GRAFT, LUMBAR
Model Number 5821305
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation a review of the x-ray images confirm the alleged event of migration.As per doctor the right side of l5 level set screw was loose, potentially due to missing the final tightening of previous procedure and/or patient wasn't compliant about post -surgery rehabilitation protocol.Labeling review: potential adverse events and complications ".As with any major surgical procedures, there are risks involved in surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." ".Care should be taken to insure that all components are ideally fixated prior to closure." patient education: ".The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." postoperative warnings ".During the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications." h3 other text : no product has been returned.
 
Event or Problem Description
Patient underwent a revision procedure due to cage migration where the set screws and rods were removed and an anterior tlif cage was placed.Patient is reported to be doing well post revision procedure.

Brand Name
NUVASIVE® TLX INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DDEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7463114
Report Number2031966-2018-00045
Device Sequence Number1146731
Product Code MAX
UDI-Device Identifier00887517729811
UDI-Public00887517729811
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153627
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number5821305
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2018
Initial Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR